MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1726926
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation concluded that lower and higher than expected results were obtained from two different levels of non-vitros biorad ethanol/ammonia controls, lot 54390, using vitros ammonia (amon) slide lots 1019-0266-5803 and slide lot 1020-0265-0764 on a vitros 4600 chemistry system.The assignable cause of the event for the results obtained prior to the service actions was determined to be an instrument related issue likely due to the dirty cm/rt incubator evaporation caps.Vitros amon within run precision testing was unacceptable and atypical within-lab vitros amon qc performance was observed on both of the vitros amon slide lots.An ortho field engineer (fe) went on site and replaced the cm/rt incubator evaporation caps and cleaned the cm/rt incubator ring.Following those actions, acceptable within-run amon precision results were obtained indicating the vitros 4600 chemistry system was performing as expected.The assignable cause of the event for the results obtained after the service event (with the exception of data point 112.2 umol/l) was determined to be a suboptimal calibration (cal id 6429), demonstrated by the atypical calibration data and unacceptable post-calibration qc results.The cause of the suboptimal calibration is unknown.The assignable cause of the event that occurred during the post-service precision study (result of 112.2 ?mol/l) is unknown.Continual tracking and trending does not indicate a systemic issue with vitros amon side lot 1019-0266-5803.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected results were obtained from two different levels of non-vitros biorad ethanol/ammonia controls, lot 54390, using vitros ammonia (amon) slide lots 1019-0266-5803 and slide lot 1020-0265-0764 on a vitros 4600 chemistry system.Vitros amon reagent slide lot 1020-0265-0764: biorad level 2 amon results of 61.71, 63.51, 112.45, 68.28, 70.84, 68.46, and 62.67 ?mol/l vs.The expected result of 92.88 ?mol/l biorad level 3 amon results of 187.76 ?mol/l vs.The expected result of 239.90 ?mol/l vitros amon reagent slide lot 1019-0266-5803: biorad level 2 amon results of 122.83, 113.59, 72.81, and 59.75 ?mol/l vs.The expected result of 92.40 ?mol/l biorad level 3 amon results of 184.23 ?mol/l vs.The expected result of 242.10 ?mol/l liquid performance verifier ii amon results of 129.17, 142.36, 143.74, 145.21, 145.97, 148.40, 149.81, 150.95, 152.00, 152.40, 153.53 and 154.35 ?mol/l vs.The expected result of 194.70 ?mol/l after service interventions using vitros amon reagent slide lot 1019-0266-5803: biorad level 2 amon results of 115.40, 115.04, and 112.20 ?mol/l vs.The expected result of 92.40 ?mol/l biorad level 3 amon results of 299.53, 295.91, 295.97, 303.54, and 323.53 ?mol/l vs.The expected result of 242.10? mol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.There was no report of affected patient results and there was no allegation of patient harm.This report is number three of three mdrs for this event.Three 3500a forms are being submitted for this event as three devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS AMON SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20509800
Report Number1319809-2024-00081
Device Sequence Number9070300
Product Code JID
UDI-Device Identifier10758750000012
UDI-Public(01)10758750000012(17)260301(11)240901(10)101902665803
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2026
Device Catalogue Number1726926
Device Lot Number1019-0266-5803
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown